Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 23, 2007, 11:15 PM CDT for Dickens County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2007, 11:15 PM CDT (04:15 UTC)
- Expired
- Apr 24, 2007, 12:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Dickens County, TX
The radar
The Lubbock radar (KLBB), 97 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 11:30 PM CDT | HAIL 1 | 2 N Spur, TX | NICKEL TO QUARTER SIZE HAIL COVERED THE ROADS ON FM 1868 BETWEEB DICKENS AND SPUR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1814 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 17.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 240418 SVRLUB TXC125-240515- /O.NEW.KLUB.SV.W.0079.070424T0415Z-070424T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1115 PM CDT MON APR 23 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKENS COUNTY IN NORTHWEST TEXAS. * UNTIL 1215 AM CDT * AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SPUR...OR ABOUT 10 MILES SOUTH OF DICKENS... MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT SPUR AND LOCATIONS NEAR DICKENS. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3343 10099 3347 10053 3379 10053 3377 10081 $$
2 follow-up statements
000 WWUS54 KLUB 240439 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1138 PM CDT MON APR 23 2007 TXC125-240515- /O.CON.KLUB.SV.W.0079.000000T0000Z-070424T0515Z/ DICKENS TX- 1138 PM CDT MON APR 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR DICKENS COUNTY... AT 1130 PM CDT...THE DICKENS SHERIFF OFFICE REPORTED QUARTER TO NICKEL SIZE HAIL COVERING THE GROUND 2 MILES NORTH OF SPUR. AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SPUR...OR ABOUT 8 MILES SOUTH OF DICKENS...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF EASTERN DICKENS COUNTY. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3348 10088 3347 10053 3379 10053 3375 10074 $$
000 WWUS54 KLUB 240500 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1157 PM CDT MON APR 23 2007 TXC125-240507- /O.CAN.KLUB.SV.W.0079.000000T0000Z-070424T0515Z/ DICKENS TX- 1157 PM CDT MON APR 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR DICKENS COUNTY IS CANCELED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. MODERATE RAINFALL STILL IS POSSIBLE EAST OF DICKENS. LAT...LON 3348 10088 3347 10053 3379 10053 3375 10074 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 8:43 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 23, 8:43 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 843 PM CDT MON APR 23 2007 .UPDATE... FOCUS FOR CONVECTION REMAINS OVER THE SOUTHEAST PART OF THE CWFA. HAVE SHIFTED LIKELY POPS TO THAT REGION AND HAVE LOWERED POPS TO SLIGHT CHANCE MENTION OVER THE NORTHEAST. SEVERE WORDING WILL REMAIN THROUGH 06Z. SECONDARY JET ENERGY WILL MOVE ACROSS THE REGION LATER TONIGHT WHICH MAY SPARK ADDITIONAL THUNDERSTORM ACTIVITY AFTER MIDNIGHT. WILL KEEP 06 TO 12Z GRIDS AS IS AND MONITOR SEVERE POTENTIAL OVERNIGHT. IN ADDITION...WIND AND DUST POTENTIAL LOOKING FORMIDABLE FOR TOMORROW. THE ISSUANCE OF A WIND ADVISORY MAY BE LIKELY BY EARLY TUESDAY MORNING. KW && .AVIATION... INITIAL THUNDERSTORM ACTIVITY WILL NOT AFFECT TERMINALS KLBB OR KCDS. WILL KEEP A CB IN THE KLBB TAF. KW .PRELIMINARY POINT TEMPS/POPS... FRIONA 47 72 41 65 42 / 10 10 20 10 0 TULIA 53 74 42 64 44 / 20 10 20 10 0 PLAINVIEW 53 76 41 66 44 / 20 10 20 10 0 LEVELLAND 52 77 43 69 45 / 20 10 10 10 0 LUBBOCK 56 79 43 68 46 / 20 10 10 10 0 BROWNFIELD 54 80 45 71 47 / 20 10 10 0 0 CHILDRESS 62 82 51 67 46 / 40 10 10 10 10 SPUR 58 84 48 70 47 / 50 10 10 10 0 ASPERMONT 64 86 50 72 48 / 60 20 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: TXZ033>044. && 17
Hazardous weather outlook, Apr 23, 12:20 PM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1220 PM CDT MON APR 23 2007 TXZ021>044-241730- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1220 PM CDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE SOUTHEAST TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS...MAINLY NORTH AND EAST OF A LINE FROM HAPPY TO PLAINVIEW TO CROSBYTON TO PADUCAH. THE DRY-LINE IS EXPECTED TO BE LOCATED ALONG AND JUST TO THE EAST OF THE INTERSTATE 27 CORRIDOR LATE THIS AFTERNOON. AS AN UPPER LEVEL SYSTEM APPROACHES FROM THE WEST...SCATTERED THUNDERSTORMS MAY DEVELOP ALONG AND JUST EAST OF THE DRY-LINE. ANY THUNDERSTORMS THAT FORM MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE CONDITIONS MAY DEVELOP ACROSS PARTS OF THE AREA TUESDAY AFTERNOON AS AN UPPER LOW PRESSURE SYSTEM MOVES TO THE NORTH OF THE REGION. THE COMBINATION OF SURFACE WINDS AROUND 30 MPH AND LOW AFTERNOON RELATIVE HUMIDITIES WILL PROVIDE THE POTENTIAL FOR RAPID FIRE GROWTH...IN REGIONS WITH CURED FINE FUELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 23, 9:15 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
915 PM CDT MON APR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0911 PM HAIL 2 SW POST 33.17N 101.41W
04/23/2007 E0.75 INCH GARZA TX LAW ENFORCEMENT
&&
FBLocal storm report, Apr 23, 9:50 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
950 PM CDT MON APR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 7 E POST 33.19N 101.26W
04/23/2007 E1.75 INCH GARZA TX LAW ENFORCEMENT
INTERSECTION OF 380 AND DOUBLE MTN. FORK OF BRAZOS
RIVER
&&
FBLocal storm report, Apr 23, 9:51 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
951 PM CDT MON APR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 10 NE POST 33.29N 101.26W
04/23/2007 E1.75 INCH GARZA TX LAW ENFORCEMENT
INTERSECTION OF 2008 AND SALT FORK
&&
FBLocal storm report, Apr 23, 10:07 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1007 PM CDT MON APR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1003 PM FUNNEL CLOUD 20 ENE POST 33.30N 101.06W
04/23/2007 GARZA TX LAW ENFORCEMENT
FUNNEL CLOUD SPOTTED NORTH OF FM 2008 AND US HIGHWAY
380 BY GARZA SO AND STORM SPOTTERS
&&
GSLocal storm report, Apr 23, 10:23 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1023 PM CDT MON APR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1016 PM FUNNEL CLOUD 13 ENE POST 33.26N 101.17W
04/23/2007 GARZA TX LAW ENFORCEMENT
FUNNEL CLOUD VIEWED FROM US HIGHWAY 380
&&
GSLocal storm report, Apr 23, 10:54 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1054 PM CDT MON APR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL GIRARD 33.36N 100.66W
04/23/2007 E1.00 INCH KENT TX LAW ENFORCEMENT
&&
FBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 61 min |
| Apr 23, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 61 min |
| Apr 23, 9:15 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 60 min |
| Apr 23, 9:39 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 43 min |
| Apr 23, 9:45 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 60 min |
| Apr 23, 10:06 PM CDT | Tornado Warning | LUB | Kent | 54 min |
| Apr 23, 10:17 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 58 min |
| Apr 23, 11:01 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 24 min |
| Apr 23, 11:40 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 30 min |
| Apr 24, 3:26 AM CDT | Red Flag Warning | LUB | Cochran, Crosby, Dickens, Garza, Hockley, Kent and 6 more | 16 hr |
| Apr 24, 3:45 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.